ArticleAnnals of clinical microbiology and antimicrobials2017
Second-line therapy for Helicobacter pylori eradication causing antibiotic-associated hemorrhagic colitis.
Article in Annals of clinical microbiology and antimicrobials, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed, 10 citations in OpenAlex.
- A Comparison of Doxycycline and Amoxicillin Containing Quadruple Eradication Therapy for TreatingPathogens (Basel, Switzerland) · 2022Article
- Gastrointestinal microbiome andWorld journal of gastroenterology · 2022Article
- Klebsiella oxytoca Complex: Update on Taxonomy, Antimicrobial Resistance, and Virulence.Clinical microbiology reviews · 2022Article
- Hemorrhagic Colitis Induced by Second-line Helicobacter pylori Eradication.Internal medicine (Tokyo, Japan) · 2020Article
- A Case Report and Literature Review ofCase reports in gastrointestinal medicine · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
11 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
objectiveHelicobacter pylori (H. pylori) eradication rarely develops into antibiotic-associated hemorrhagic colitis (AAHC), in which the etiology of colitis remains unclear. We herein report a rare case of AAHC caused by second-line therapy for H. pylori eradication.
resultsA 65-year-old female was administered second-line therapy for H. pylori composed of 1500 mg of amoxicillin, 500 mg of metronidazole and 40 mg of vonoprazan for 7 days because of first-line therapy failure. A day after completing second-line therapy, she complained of abdominal pain and hematochezia. Colonoscopy revealed a hemorrhage and edematous mucosa with no transparent vascular pattern in the transverse colon. A bacterial culture detected Klebsiella oxytoca (K. oxytoca), but no other pathogenic bacteria. A drug-induced lymphocyte stimulation test (DLST) showed positive reactions for both amoxicillin and metronidazole. According to these findings, the patient was diagnosed with AAHC. Bowel rest for 6 days relieved her abdominal pain and hematochezia.
conclusionsThe present case developed AAHC caused by second-line therapy for H. pylori eradication. The pathogenesis is considered to be associated with microbial substitution as well as a delayed-type allergy to antibiotics, suggesting that AAHC is a potential adverse event of second-line therapy for H. pylori eradication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.